Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Lake Charles, LA

February 15, 2012Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 15, 2012, 3:03 PM CST for Rapides Parish, Vernon Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2012, 3:03 PM CST (21:03 UTC)
Expired
Feb 15, 2012, 4:00 PM CST
In force
57 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
435 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS54 KLCH 152103
SVRLCH
LAC079-115-152200-
/O.NEW.KLCH.SV.W.0017.120215T2103Z-120215T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CST WED FEB 15 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...LENA...BOYCE...
  NORTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES SLAGLE...

* UNTIL 400 PM CST

* AT 304 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....6
  MILES WEST OF SLAGLE...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLAGLE AND KURTHWOOD BY 310 PM CST...
  HUTTON AND LACAMP BY 320 PM CST...
  CLIFTON AND SIEPER BY 330 PM CST...
  FLATWOODS BY 335 PM CST...
  OTIS BY 340 PM CST...
  LENA AND GARDNER BY 345 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3150 9268 3146 9270 3144 9268 3141 9268
      3140 9260 3121 9258 3111 9324 3127 9333
      3137 9311 3135 9295 3137 9294 3137 9292
      3140 9291 3152 9273
TIME...MOT...LOC 2104Z 244DEG 36KT 3123 9319

$$
1 follow-up statement
179 
WWUS54 KLCH 152131
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CST WED FEB 15 2012

LAC079-115-152200-
/O.CON.KLCH.SV.W.0017.000000T0000Z-120215T2200Z/
RAPIDES LA-VERNON LA-
331 PM CST WED FEB 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHEASTERN VERNON AND NORTHWESTERN RAPIDES PARISHES...

AT 328 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HUTTON..MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIFTON BY 345 PM CST...
  FLATWOODS BY 350 PM CST...
  LENA BY 400 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3148 9277 3141 9268 3121 9262 3115 9297
      3137 9311 3135 9295 3137 9294 3137 9292
      3140 9291 3141 9290
TIME...MOT...LOC 2131Z 242DEG 27KT 3133 9301

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:22 AM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Feb 15, 11:22 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 AM CST WED FEB 15 2012

.DISCUSSION...
FOR THE 15/18Z TAF ISSUANCE.

&&

.AVIATION...
IFR CEILINGS WILL CONTINUE AT KBPT INTO THE AFTERNOON AS SOUTHEAST
FLOW OFF THE GULF BRINGS THE MARINE LAYER INTO SOUTHEAST TEXAS.
REMAINDER OF THE TAF SITES WILL SEE MVFR CEILINGS DEVELOPING.

UPPER LEVEL DISTURBANCE WILL HELP BRING A SURFACE TROF ACROSS THE
FORECAST AREA LATE THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FEATURE WITH MVFR
CEILINGS/VISIBILITIES. SOME OF THE STRONGER STORMS WILL PRODUCE
HEAVY RAINFALL WITH IFR VISIBILITIES AND GUSTY WINDS.

SHOWER ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH FROM WEST TO
EAST DURING THE LATE EVENING HOURS AS SURFACE TROF MOVES ACROSS
AND UPPER LEVEL DISTURBANCE DEPARTS. WITH A STABLE AIRMASS...LIGHT WINDS AND
LOW LEVEL MOISTURE LIKELY TRAPPED UNDERNEATH A FRONTAL
INVERSION...LOW CLOUDS AND PATCHY FOG IS EXPECTED TO DEVELOP WITH
IFR CEILINGS AND VISIBILITIES LASTING INTO THE MORNING HOURS.

RUA

&&

.PREV DISCUSSION... /ISSUED 954 AM CST WED FEB 15 2012/

DISCUSSION...
LATEST SFC ANALYSIS SHOWS HIGH PRESSURE RETREATING TO THE EAST...AND
LOW PRESSURE TROF AND FRONT ACROSS TX...WITH A TIGHTENING PRESSURE
GRADIENT OVER OUR REGION. WINDS HAVE ALREADY INCREASED ACROSS THE
COASTAL WATERS...THUS RAISING SCEC THERE. 06Z GFS GUIDANCE SUGGESTING
SLIGHTLY HIGHER WINDS AS WELL. THUS...UPDATES INCLUDED BUMPING UP
THE WINDS A BIT...EXPECTING SE 10-15 MPH FROM THE I-10 CORRIDOR
NORTHWARD...AND SE 15-20 MPH ACROSS THE COASTAL COUNTIES AND
PARISHES. OTHERWISE...TEMPS AND POP DISTRIBUTION REMAINED
UNCHANGED...EXPECTING ANOTHER WET AFTERNOON AND EVENING.

DML

MARINE...
WITH THE PRESSURE GRADIENT INCREASING BETWEEN THE EXITING HIGH AND
APPROACHING FRONT...SE WINDS NEAR AND ABOVE 20KTS REPORTED FROM PLATFORMS
ACROSS THE COASTAL WATERS. AFTER ACCOUNTING FOR THE HEIGHT OF THESE
PLATFORMS (ADJUSTING THE WINDS DOWN A COUPLE OF KNOTS)...STILL
EXPECT SE WINDS 15-20KTS TO CONTINUE THIS AFTERNOON. THUS...RAISED
SMALL CRAFT EXERCISE CAUTION...AND BUMPED UP SEAS 2-4FT FOR THE
0-20NM ZONES...5-6FT FOR THE 20-60NM ZONES. NO OTHER CHANGES MADE.

DML

PREV DISCUSSION... /ISSUED 538 AM CST WED FEB 15 2012/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED FLAT
RIDGING ACROSS THE SOUTHERN CONUS...WITH A MEAN TROF STRETCHING
FROM THE INTERMOUNTAIN WEST TO JUST WEST OF THE BAJA. UPPER LEVEL
JET WAS NOTED FROM NORTHERN MEXICO ARCING EASTWARD ACROSS THE SE
CONUS. SHORTWAVE TROF WAS NOTED MOVING EAST OF THE FOUR CORNERS
TWD THE TX PANHANDLE.

AT THE SFC...LEE SIDE LOW PRESSURE WAS NOTED OVER WESTERN
KS...WITH A WARM FRONT EXTENDING SE THROUGH OK AND INTO WEST
CENTRAL MS.

VERY ACTIVE SHORT TERM FORECAST TO CONTEND WITH THIS FORECAST
PACKAGE...GENERALLY SURROUNDING THE AFOREMENTIONED SHORTWAVE TROF.
THIS FEATURE IS PROGGED TO CONTINUE LIFTING E/NE THROUGH THE
CENTRAL/SOUTHERN PLAINS TODAY. AS IT DOES SO...STRENGTHENING
SOUTHERLY WINDS...30-40KT AT H85...WILL TRANSPORT RICH GULF MOISTURE
CHARACTERIZED BY DEW POINTS IN THE 65-70F RANGE NWD INTO THE
REGION. PRECIPITABLE WATER IS FCST TO CLIMB TO NEAR 1.7
INCHES...WHICH IS GREATER THAN 2 STANDARD DEVIATIONS ABOVE NORMAL.
THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL RATES...AND
LOCALLY HEAVY RAINFALL IS POSSIBLE.

THESE STRENGTHENING WIND FIELDS WILL ALSO YIELD INCREASING
ATMOSPHERIC SHEAR...SUPPORTING A RISK OF SEVERE THUNDERSTORMS...WITH
DAMAGING WINDS AND TORNADOES THE PRIMARY HAZARDS...WITH LARGE HAIL
ALSO POSSIBLE. INSTABILITY IS PROGGED TO BE SOMEWHAT
LIMITING...THUS SPC HAS AREA OUTLINED IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT.

REGIONAL RADARS ALREADY INDICATING SOME ISOLATED/SCATTERED SHOWER
ACTIVITY...AND THIS SHOULD CONTINUE THROUGH THE MORNING
HOURS...INCREASING IN COVERAGE ACROSS EAST TEXAS HEADING TOWARD
LATE MORNING. BY THE AFTERNOON...AS LIFT INCREASES WITH THE
APPROACH OF THE SHORTWAVE...THUNDERSTORMS WILL BECOME INCREASINGLY
LIKELY. ZONE OF GREATEST COVERAGE THIS AFTERNOON WILL GENERALLY
FALL WITHIN A SWATH FROM EAST TEXAS INTO CENTRAL LOUISIANA...WITH
ACTIVITY PICKING UP ACROSS SOUTH CENTRAL LOUISIANA DURING THE
EVENING/OVERNIGHT HOURS.

OUTPUT FROM HIRES WINDOWS AND EXPERIMENTAL HREF INDICATE 1 TO 2
INCHES OF RAINFALL POSSIBLE FROM THE EAST TEXAS LAKES INTO CENTRAL
LOUISIANA THIS AFTERNOON AND EVENING...WITH LOCALLY HIGHER
AMOUNTS...PERHAPS AS HIGH AS 4 INCHES...POSSIBLE FOR EVENT TOTALS.
THESE MODELS HAVE DEMONSTRATED SOME SKILL IN PICKING UP ON HEAVY
RAINFALL EVENTS. STILL...WITH 6-HR FFG AVERAGING NEAR 4 INCHES...DO
NOT BELIEVE A WATCH IS WARRANTED AT THIS TIME.

RAINFALL SHOULD COME TO AN END ACROSS MOST OF THE AREA BY THURSDAY
MORNING WITH THE PASSAGE OF THE COLD FRONT...BUT SOME LINGERING
SHOWERS OVER THE GULF WATERS AND THE LOWER ATCHAFALAYA REGION WILL
CONTINUE THROUGH THE DAY THURSDAY AS FRONTAL PROGRESS SLOWS AND
EVENTUALLY HALTS.

THE FRONT IS FORECAST TO REMAIN QUASI-STATIONARY OVER THE GULF
WATERS ON FRIDAY...WHILE ANOTHER SHORTWAVE TROF...CURRENTLY OVER
THE PAC NW...APPROACHES. ISENTROPIC LIFT IS FORECAST TO DEVELOP ON
FRIDAY AS THIS SYSTEM APPROACHES...DRAWING GULF MOISTURE ATOP THE
SHALLOW AND WEAK POST FRONTAL AIRMASS. THIS LIFT WILL INCREASE
FRIDAY NIGHT INTO SATURDAY AS LOW PRESSURE DEVELOPS ALONG THE
STALLED BOUNDARY OVER THE NORTHWEST GULF...THEN TRACKS EAST OVER
THE GULF WATERS NEARLY PARALLEL TO THE LOUISIANA COAST. STILL SOME
DIFFERENCES IN REGARD TO THE TIMING OF THIS SCENARIO...AND FOR
THIS FORECAST HAVE STAYED CLOSE TO THE PREVIOUS ONE...WHICH WAS
ALSO CLOSE TO THE ECMWF SOLUTION.

RAIN SHOULD COME TO AN END BY SATURDAY EVENING AS THE LOW MOVES
OFF TO THE EAST AND SOME COOLER/DRIER AIR FINALLY INTRUDES FROM
THE WEST.

MARINE...
HIGH PRESSURE WILL BREAK DOWN ACROSS THE NORTHWEST GULF OF
MEXICO...PERMITTING A COLD FRONT TO MOVE THROUGH THE COASTAL
WATERS AFTER MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ALONG AND AHEAD OF THE FRONT TODAY AND TONIGHT. THE
FRONT WILL STALL ACROSS THE CENTRAL GULF OF MEXICO ON
FRIDAY...BEFORE RETURNING TO THE NEARSHORE WATERS AS A WARM FRONT
ON SATURDAY. AN AREA OF LOW PRESSURE WILL FORM ON THE WESTERN TIP
OF FRONT...THEN TRAVEL EASTWARD...DRAGGING ANOTHER COLD FRONT
THROUGH THE COASTAL WATERS BY SATURDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  62  75  51  67 /  70  70  10  20  30
KBPT  73  60  74  52  66 /  70  50  10  20  30
KAEX  74  59  72  45  64 /  90  90  10  10  20
KLFT  76  65  75  52  68 /  50  90  20  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Feb 15, 5:57 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
557 AM CST WED FEB 15 2012

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-161200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
557 AM CST WED FEB 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS EAST TEXAS
AND INTO WESTERN LOUISIANA EARLY THIS AFTERNOON...SPREADING EAST
THROUGH THE REMAINDER OF THE AREA THROUGH THE REST OF THE
AFTERNOON AND EVENING...AND INTO THE OVERNIGHT HOURS ACROSS PARTS
OF EAST AND SOUTH CENTRAL LOUISIANA.

DAMAGING WINDS AND TORNADOES ARE THE PRIMARY RISKS ASSOCIATED WITH
ANY SEVERE THUNDERSTORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION TO THE RISK OF SEVERE WEATHER...VERY HIGH ATMOSPHERIC
MOISTURE WILL RESULT IN THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...AS THUNDERSTORMS WILL BE CAPABLE OF INTENSE RAINFALL
RATES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RISK OF SEVERE THUNDERSTORMS WILL COME TO AN END BY LATE
WEDNESDAY NIGHT OR EARLY THURSDAY MORNING WITH THE PASSAGE OF A
COOL FRONT.

GOOD RAIN CHANCES WILL RETURN TO THE REGION FRIDAY INTO
SATURDAY...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

13

In the hours before

Special weather statement, Feb 15, 12:50 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CST WED FEB 15 2012

TXZ180-151945-
TYLER TX-
1250 PM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 145 PM CST...

AT 1248 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CHESTER...MOVING NORTHEAST AT 45
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WOODVILLE BY 1255 PM...
  CHESTER BY 100 PM...
  COLMESNEIL BY 105 PM...
  ROCKLAND BY 115 PM...

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3106 9457 3104 9445 3100 9445 3103 9440
      3104 9434 3102 9432 3104 9429 3102 9428
      3102 9426 3100 9424 3096 9424 3094 9421
      3090 9421 3065 9458 3101 9467
Local storm report, Feb 15, 1:19 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
119 PM CST WED FEB 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             WOODVILLE               30.77N 94.42W
02/15/2012  E0.50 INCH       TYLER              TX   LAW ENFORCEMENT

            WOODVILLE POLICE AND GIBB LEWIS PENITENTIARY REPORT
            MARBLE SIZE HAIL.

&&

MOGGED
Special weather statement, Feb 15, 1:47 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CST WED FEB 15 2012

TXZ180-259-260-152045-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
147 PM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES UNTIL 245 PM CST...

AT 146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF MAGNOLIA SPRINGS...MOVING
NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JASPER AND ROGANVILLE BY 155 PM...
  JAMESTOWN AND HARRISBURG BY 205 PM...
  FARRSVILLE AND BROWNDELL BY 210 PM...
  MAYFLOWER AND BURKEVILLE BY 220 PM...
  TOLEDO BEND DAM BY 235 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3118 9353 3115 9355 3111 9354 3110 9356
      3108 9355 3066 9407 3077 9423 3115 9401
      3117 9384 3118 9360 3117 9358 3119 9356

RUA
Special weather statement, Feb 15, 2:35 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CST WED FEB 15 2012

LAZ027-152130-
VERNON LA-
235 PM CST WED FEB 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 330 PM CST...

AT 234 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF BURR FERRY...MOVING
NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEW LLANO BY 250 PM...
  ANACOCO...LEESVILLE AND HORNBECK BY 255 PM...
  SLAGLE BY 305 PM...
  KURTHWOOD BY 310 PM...
  HUTTON BY 320 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3136 9299 3133 9295 3132 9288 3129 9286
      3096 9354 3100 9358 3103 9351 3105 9353
      3106 9352 3110 9356 3111 9354 3118 9353
      3119 9355 3124 9356 3128 9354 3128 9345
      3137 9339

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:35 PM CSTSpecial Weather StatementLCHVernon55 min
Feb 15, 3:53 PM CSTFlash Flood WarningLCHVernon4 hr
Feb 15, 5:18 PM CSTAreal Flood AdvisoryLCHRapides3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.